Format

Send to

Choose Destination
Target Oncol. 2011 Dec;6(4):253-8. doi: 10.1007/s11523-011-0201-x. Epub 2011 Nov 17.

Posterior reversible encephalopathy syndrome induced by anti-VEGF agents.

Author information

1
CERIA (Centre for Research on Angiogenesis Inhibitors), Department of Medical Oncology, Cochin Teaching Hospital, AP-HP, Université Paris Descartes, Sorbonne Paris Cité, France.

Abstract

Posterior reversible encephalopathy syndrome (PRES) is a clinico-radiological entity that may occur in patients receiving anti-vascular endothelial growth factor (VEGF) agents such as bevacizumab and tyrosine kinase inhibitors. Little is known about the characteristics of patients at risk for PRES under anti-VEGF agents. We carried out a comprehensive review of reports documenting the occurrence of PRES in patients receiving anti-VEGF agents. Twenty-six patients are described with a majority of females (73.1%). Almost a third of patients had a past history of hypertension. The most common symptoms included headache, visual disturbance and seizure. A vast majority of patients had hypertension at the diagnosis of PRES, and proteinuria was detectable each time it was investigated. Neurological outcome was favorable in all cases with a symptomatic treatment including blood pressure control. The risk of PRES is increased when blood pressure is poorly controlled and when proteinuria is detectable. The clinical course appears favorable with a symptomatic treatment. PRES is a potentially severe but manageable toxicity of anti-VEGF agents.

PMID:
22090260
DOI:
10.1007/s11523-011-0201-x
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center